Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Feb 23, 2007, 10:33 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; Carroll County, Grayson County, City of Galax, Virginia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 10:33 AM EST (15:33 UTC)
- Expired
- Feb 23, 2007, 12:51 PM EST
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 231533 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1033 AM EST FRI FEB 23 2007 ...WINDS SLOWLY DIMINISHING... NCZ001-002-018-VAZ015-016-232100- /O.CAN.KRNK.HW.W.0004.000000T0000Z-070223T1700Z/ /O.NEW.KRNK.WI.Y.0014.070223T1533Z-070223T2100Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX 1033 AM EST FRI FEB 23 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 50 MPH ACROSS THE HIGHER ELEVATIONS THROUGH EARLY OR MID AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ009>014-017>020-022>024-231645- /O.CAN.KRNK.WI.Y.0013.000000T0000Z-070223T1700Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 1033 AM EST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE INTO THIS AFTERNOON BUT SHOULD REMAIN BELOW ADVISORY LEVELS. $$
1 follow-up statement
000 WWUS71 KRNK 231751 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1251 PM EST FRI FEB 23 2007 NCZ001-002-018-VAZ015-016-231900- /O.CAN.KRNK.WI.Y.0014.000000T0000Z-070223T2100Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX 1251 PM EST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:26 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 23, 10:26 AM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1026 AM EST FRI FEB 23 2007 .SHORT TERM /REST OF TODAY/... SOUTHERN EDGE OF AXIS OF HIGH PRES ACROSS THE OHIO VALLEY WILL CONTINUE TO SLOWLY BUILD INTO THE REGION THIS AFTERNOON ALLOWING WINDS TO GRADUALLY DIMINISH. EXPECT MIXING DUE TO HEATING TO KEEP SOME DECENT GUSTS GOING BUT LIKELY NOT ENOUGH TO REACH ADVISORY/WARNING LEVELS OUTSIDE THE FAR SW. THUS PLAN TO CANCEL THE WIND ADVISORY WITH THE MORNING UPDATE AND LOWER THE WARNING TO AN ADVISORY ACROSS NW NC TO COVER GUSTS INTO EARLY THIS AFTERNOON. OTRW EXPECT LINGERING UPSLOPE RH TO FADE AS WELL GIVEN WEAKENING COLD ADVECTION WITH MAINLY JUST SOME JET MID/HIGH CLOUDS AROUND SO MAINLY SUNNY. LOWERED AFTERNOON HIGH TEMPS A LITTLE ESPCLY FAR NW AND PIEDMONT WHERE FLOW A LITTLE MORE NORTH RATHER THAN PURE DOWNSLOPE THIS AFTERNOON. && .FIRE WEATHER... AFTER COORDINATING WITH LOCAL FORESTRY DIVISIONS WILL LEAVE ONGOING FIRE WX WATCH IN PLACE SINCE WINDS WILL BE DECREASING BELOW RED FLAG LEVELS THIS AFTERNOON. HOWEVER RH VALUES LOOK TO FALL BELOW 20 PERCENT IN MANY PLACES WHICH WILL KEEP ENOUGH OF AN ENHANCED THREAT TO KEEP A WATCH GOING. && .PREV DISCUSSION... /ISSUED 629 AM EST FRI FEB 23 2007/ AVIATION /12Z-12Z/... WINDS WILL BE GUSTY TODAY (MAINLY IN THE MORNING) BUT NOT TO THE DEGREE OF THURSDAY...AND THEY WILL WEAKEN CONSIDERABLY BY THIS EVENING. MVFR CIGS WILL MIX OUT THIS MORNING IN THE WEST WITH VFR FOR THE REMAINDER OF THE 24 HR PERIOD. PREV DISCUSSION... /ISSUED 318 AM EST FRI FEB 23 2007/ SHORT TERM /TODAY THROUGH SUNDAY/... WINDS SHOULD DIMINISH TODAY AS THE LOW LEVEL JET AND SFC PRESSURE GRADIENT RELAXES. HOWEVER THEY WILL CONTINUE STRONG EARLY TODAY SO WILL KEEP A HIGH WIND WARNING GOING FOR OUR HIGH ELEVATIONS IN THE SOUTH...OTHERWISE DOWNGRADING TO ADVISORY FOR THE REST OF THE SPINE OF THE APPALACHIANS AND CANCELLING FOR THE FOOTHILLS AND PIEDMONT AS WELL AS WV. THINGS SETTLE DOWN NICELY ON SATURDAY AS SFC HIGH PRESSURE BUILDS DIRECTLY OVERHEAD...SUPPORTED BY A SHARPENING UPR RIDGE OVER THE EASTERN U.S. MEANWHILE DEEP...CLOSED UPPER LOW COMING OUT OF THE SOUTHERN ROCKIES WILL BE TRACKING NORTHEAST TOWARD THE GREAT LAKES AND WILL SPREAD PCPN INTO THE FCST AREA BEGINNING LATE SATURDAY NIGHT. MODEL TRENDS OVER THE PAST FEW DAYS CONTINUE TO LEAN TOWARD MORE COLD AIR BEING LEFT BEHIND BY SATURDAYS SFC RIDGE AND RESULTING IN FROZEN AND FREEZING PCPN FOR SUNDAY FOR PORTIONS OF THE AREA...BUT MAINLY IN THE NORTH. THIS COULD BECOME A SIGNIFICANT PCPN TYPE PROBLEM FOR NORTHERN PORTIONS DURING SUNDAY IF PCPN AMOUNTS FROM THE GFS ARE REALIZED. FIRE WEATHER... WITH DWPTS DROPPING INTO THE SINGLE DIGITS AND SOME BELOW ZERO TODAY...RELATIVE HUMIDITY VALUES WILL BE EXCEEDINGLY LOW ONCE AGAIN THIS AFTN AND THIS COUPLED WITH THE WINDS...THOUGH WEAKENING...PRESENTS MORE FIRE WEATHER CONCERNS. WILL ISSUE EITHER A SPECIAL WX STATEMENT OR FIRE WEATHER WATCH FOR TODAY AFTER FURTHER COORDINATION WITH NEIGHBORING OFFICES. PREV DISCUSSION... /ISSUED 1230 AM EST FRI FEB 23 2007/ AVIATION /06Z-06Z/... WINDS REMAIN THE PRIMARY AVIATION HAZARD THRU THE TAF PERIOD. STRONG GRADIENT WITH LOW RAPIDLY DEEPENING OVER THE ATLANTIC COUPLED WITH SIGNIFICANT PUSH OF COLD ADVECTION WILL CONTINUE TO PROVIDE VERY GUSTY NORTHWEST WINDS INTO TOMORROW AFTERNOON FOR ALL AREAS. IN THE MOUNTAINS...PERIODIC GUSTS TO 45 KNOTS EXPECTED OVERNIGHT...WITH GUSTS OF 20 TO 30 KNOTS OVER THE PIEDMONT. WITH IMPRESSIVE JET ALOFT OF 60 TO 65 KNOTS AROUND 5KFT...WIND SHEAR ALSO A CONCERN OVERNIGHT...AND WILL INCLUDE FOR PIEDMONT LOCATIONS WHERE GROUND WIND SPEEDS SOMEWHAT LOWER. WITH ONGOING COLD ADVECTION...STRATOCU DECK HAS BEEN ABLE TO SNEAK SOUTH ALONG THE FAR WESTERN RIDGES...AND EXPECT THIS WILL BE THE CASE THROUGH MORNING AS UPSLOPE FLOW REMAINS. CEILINGS MAINLY 2-3KFT...WITH PERIODIC MVFR SPILLING OVER INTO LEWISBURG. LIGHT SNOW SHOWERS/FLURRIES ALSO POSSIBLE IN THESE AREAS. GRADIENT BEGINS TO RELAX LATE TOMORROW AFTERNOON...AND EXPECT A FAIRLY QUICK DECREASE IN WINDS DURING THE EVENING AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. A FEW MID CLOUDS POSSIBLE TOWARD THE END OF THE TAF PERIOD WITH ONSET OF WARM ADVECTION ALOFT. PREV DISCUSSION... /ISSUED 1015 PM EST THU FEB 22 2007/ SHORT TERM /REST OF TONIGHT/... WATER VAPOR LOOP SHOWS COMPACT SHORT WAVE OVER BUFFALO MOVING SOUTHEAST. THIS WAVE MAY BRING THE SECOND SURGE OF HIGH WINDS AND DRYING AT MID LEVELS TO THE COUNTY WARNING AREA. LOW CLOUDS ARE SLOWLY EXPANDING SOUTH THROUGH THE GREENBRIER VALLEY. SHOULD START PULLING BACK OUT AFTER 09Z. HAVE CUT BACK THE COVERAGE OF SNOW SHOWERS IN THE WEST FOR TONIGHT. 18Z RUC/GFS AND NAM ALL HAD 850 MB WINDS COMING BACK UP INTO THE 55 TO 65 KNOT RANGE BETWEEN 00 AND 12Z FRI. ALREADY SEEING SIGNS OF HIGHER WINDS LOWERING IN ELEVATION ON THE KFCX VELOCITY AZIMUTH DISPLAY. SO NO CHANGES TO WARNINGS OR ADVISORIES AT THIS TIMES. ONLY MINOR ADJUSTMENTS NEEDED TO LOWS FOR TONIGHT. PREV DISCUSSION... /ISSUED 636 PM EST THU FEB 22 2007/ AVIATION /00Z-24Z/... CORE OF LOW LEVEL JET WILL MOVE OVER THE AREA DURING THE NIGHT...EXITING AFTER 12Z-15Z FRIDAY. AT THIS TIME IT APPEARS THAT THE WINDS WILL BE THE MAIN AVIATION FACTOR TO DEAL WITH...AS LOW LVL MOISTURE WILL STAY NORTH OF LWB INTO THE MOUNTAINS OF ERN WV. LOW LEVEL WIND SHEAR WILL BE AN ISSUE AT SOME TAF SITES...WITH GUSTS UP TO 45-50 KNOT POSSIBLE 2KFT AGL. WINDS WILL BEGIN TO DIMINISH BUT REMAIN GUSTY BY LATE MORNING- MIDDAY FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ015-016. NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ001-002-018. WV...NONE. && UPDATE... SHORT TERM...JH
Hazardous weather outlook, Feb 23, 4:37 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 437 AM EST FRI FEB 23 2007 VAZ009>014-018>020-240945- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA- BATH- 437 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH NOON TODAY. GUSTS TO 50 MPH WILL CONTINUE FOR MUCH OF THE MORNING HOURS...THEN WINDS WILL SLOWLY DIMINISH THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF FREEZING RAIN OVER PORTIONS OF SOUTHWEST VIRGINIA SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003>006-019-020-VAZ032>035-043>047-058-059-240945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 437 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FIRE WEATHER WATCH IS IN EFFECT FOR TODAY DUE TO EXPECTED WINDY AND DRY CONDITIONS. THIS MAY NEED TO BE UPGRADED TO A RED FLAG WARNING LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF FREEZING RAIN OVER PORTIONS OF THE VIRGINIA PIEDMONT SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ017-022>024-240945- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE- 437 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH NOON TODAY. GUSTS TO 50 MPH WILL CONTINUE FOR MUCH OF THE MORNING HOURS...THEN WINDS WILL SLOWLY DIMINISH THROUGH THE AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR TODAY DUE TO EXPECTED WINDY AND DRY CONDITIONS. THIS MAY NEED TO BE UPGRADED TO A RED FLAG WARNING LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF FREEZING RAIN OVER PORTIONS OF SOUTHWEST VIRGINIA SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ007-WVZ042>045-240945- TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER- 437 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF FREEZING RAIN OVER PORTIONS OF SOUTHEAST WEST VIRGINIA SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-002-018-VAZ015-016-240945- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- 437 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH NOON TODAY. GUSTS OF 60 MPH OR GREATER WILL CONTINUE IN SOME AREAS THROUGH MUCH OF THE MORNING. A FIRE WEATHER WATCH IS IN EFFECT FOR TODAY DUE TO EXPECTED WINDY AND DRY CONDITIONS. THIS MAY NEED TO BE UPGRADED TO A RED FLAG WARNING LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF FREEZING RAIN OVER PORTIONS OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:54 AM EST | Fire Weather Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 14 hr |
Nearby
Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.